Dermatology Community
Yaz causing terrible acne?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Yaz causing terrible acne?

I am 21 years old and I recently started using Yaz, the oral contraceptive, for my birth control. I have been using it for a month and 3 weeks, and during this time I have had the worst acne I have ever seen. I have several huge zits that appear around my chin/mouth. A new one forms almost everyday and it is out of control. They are deep and painful, not to mention that I look like a monster. I don't know how much longer I can deal with this. I don't want to go to class, or see my friends, or leave my apartment for any reason because I look so terrible. No amount of make-up will cover up the explosion on my face..and it just won't go away.
I asked my doctor what I should do a couple of days ago, and she didn't give me a straight answer. She said it might take up to 3 months of using Yaz to have clear skin, or it might not help at all. She said I could continue using it if I wanted to wait and see if it gets better, or I could just stop using birth control all together. She also prescribed Minocycline (100mg per day) and Retin-A for use at night.

So..should I stop using Yaz immeidately and hope that it clears up? Or do I keep using it for another month, and hope continued use of Yaz makes it better?

Please help me. I'm starting to run out of excuses of why I can't hang out with my friends.
This is truly terrible.


This discussion is related to Yaz making acne worst?.
Tags: yaz, Acne
Related Discussions
8 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi,

I suggest you cease using the medication and have your physician replace it. For the meantime, you may observe your condition.

Continue using the topical medications for the acne.At this point, it is important that you discuss with your physician other modes of contraception that may be suitable for you.You may opt to stay on the contraceptive and see if the acne eruptions subside.However, you are young and the eruption may cause scarring and skin complications which may be disconcerting.

Inform your physician of your decision as soon as possible.Do not stop the drug until you have informed your physician about this.

Blank
Avatar_n_tn
I am in the same boat as you...I am on my 3rd week of my second pack, my acne is horrible and embarressing. I cant even look at myself in the mirror, today I had some painful pimples on my chin. I have small red pimples all over my cheeks...this sux. I am graduating in a two weeks, I was hoping for a clear face by then. Dont think its going to happen. This acne explosion, has lowered my self-esteem and confidence, has made me really upset. I get self-conscious around the guy I like...prob not going to have a chance b/c of my disgusting acne. grrr!!! I just wanted to let you know that you aren't the only one, my doctor told me to wait another month or two just like what your doc said. Im going to give it two more packs, if that doesnt work then I'll have to try something else. Tell me how its working out, Im sure you are on your 3rd month now.
Blank
Avatar_f_tn
I am in the same boat as you both.  I am on my third week of the Yaz pills and this is the worst I have ever broken out in my life.  I'm 18 years old and I have tried EVERYTHING and the only thing that I haven't tried is Accutane.  I'm wearing hats to my college classes all the time to cover my face because make-up can only do so much to cover the big, red cystic acne all over my forehead and chin.  I am so upset over my face and I just don't know what to do anymore.  I cry all the time because of it and it is just so embarrassing to talk to people when my face is covered in severe cystic acne.  Does anyone know if Yaz will help after a few months?  Because I don't know if I can take this any longer.
Blank
Avatar_m_tn
I've been on yaz for almost 3 full months now and I had the same problem (huge breakouts that lasted 3 of the 4 weeks in a month) but all the doctors keep telling me that it gets much worse before it gets better and it can take up to 6 months to work completely. Trust me after 3 months of this I'm ready to quit and i don't want to go outside at all but it seems like the pimples are getting smaller and fewer each month. In my opinion i would wait it out because all the reviews ive read about hormonal acne and not cystic acne have said that it took at least 3 months to clear their skin completely.
Blank
Avatar_m_tn
Just to add to the conversation that I had been on yaz for seven months. I had never had such terrible cystic acne in my life! It was obviously hormonal acne being that it was cystic and not the simple whitehead or blackhead that is caused by excess cebum and etc. I had been prescribed Retin A, and an antibiotic face wash as well, but none of it helped! So I came to the conclusion that my problem had to be the Yaz. I called my OB and changed by bc to Ortho Tri Lo. The cystic ance was gone in less than a month, and my face has been clear ever since. Also to add as a note while on Yaz I also noticed a significant increase in hair loss, along with insane cramps that increased and became more intense with each passing month. It's said that Yaz helps with monthly mood swings, but I'd rather be an insane crazy lady with clear skin a few days each month than an agreeable nice lady hiding in my house because my skin makes me look like a monster!
Blank
Avatar_m_tn
I have come across this site in hopes to find someone who could possibly be in my situation with birth control. After 4 months of being on yaz I have decided to stop because of the terrible side effects that I was experiencing. My goal is to get my body working naturally again on its own and find hormonal balance naturally rather than with drugs and synthetic hormones that are just simply not good for us. What concerns me most on this post is NOT that you are looking for drugs to bandaid a problem temporarily, because I have also done this as well. If you go to see a doctor than no doubt about it this will be what they suggest to regulate hormones, a synthetic temporary fix. What concerns me more is that every single one of you ladies is defining yourself by your appearance. I believe one girl said they won't have any shot with the boy she likes now simply because of her appearance?? And another said that she would rather be a crazy insane woman with emotions and have clear skin than to be nice and collected and look like a monster? Listen to yourselfs, did you know that at least 70% of woman experience or are experiencing hormonal acne in their life. That means that 70 % of us are monsters at some point or another because of acne? I don't care if your whole entire face is covered with large red cystic pimples, you are definaley not a monster and definatley NOT DEFINED by your appearance. Didn't your mother ever tell you its whats on the inside that counts? I believe every single human being is absolutely beautiful in their own way. Lets help each other through this and find love and peace in our lives. The fear has to stop.
Blank
Avatar_m_tn
I have come across this site in hopes to find someone who could possibly be in my situation with birth control. After 4 months of being on yaz I have decided to stop because of the terrible side effects that I was experiencing. My goal is to get my body working naturally again on its own and find hormonal balance naturally rather than with drugs and synthetic hormones that are just simply not good for us. What concerns me most on this post is NOT that you are looking for drugs to bandaid a problem temporarily, because I have also done this as well. If you go to see a doctor than no doubt about it this will be what they suggest to regulate hormones, a synthetic temporary fix. What concerns me more is that every single one of you ladies is defining yourself by your appearance. I believe one girl said they won't have any shot with the boy she likes now simply because of her appearance?? And another said that she would rather be a crazy insane woman with emotions and have clear skin than to be nice and collected and look like a monster? Listen to yourselfs, did you know that at least 70% of woman experience or are experiencing hormonal acne in their life. That means that 70 % of us are monsters at some point or another because of acne? I don't care if your whole entire face is covered with large red cystic pimples, you are definaley not a monster and definatley NOT DEFINED by your appearance. Didn't your mother ever tell you its whats on the inside that counts? I believe every single human being is absolutely beautiful in their own way. Lets help each other through this and find love and peace in our lives. The fear has to stop.
Blank
Avatar_m_tn
I have been on yaz for about 7 months and am also stopping because of the side effects. Taking a pill every day is hard and I feel as if it affects my personality and makes me have frequent mood swings. People tell me that birth control is good for women my age (22) but I find it hard to believe that taking a synthetic pill every day is a positive.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India